MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 18-mar-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an octaray mapping catheter which had a piece of plastic come out with it upon removal from the patient.It was reported by the customer that while advancing with the octaray¿ catheter, it "did not go up." the bwi representative reported that after pulling back the octaray¿ catheter, a piece of plastic came with it and the spline was also bent.The bwi representative reported that the physician decided to continue mapping with the qdot micro¿ catheter.The procedure continued.There was no patient consequence.The octaray mapping catheter was used with a sheath was pinnacle terumo 8fr.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an octaray mapping catheter which had a piece of plastic come out with it upon removal from the patient.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, fourier transformed infrared spectroscopy (ftir) study and functional test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that spline d was bent, electrodes twenty and twenty one were lifted, and the nineteenth and twenty-two electrodes were squashed.Additionally, a foreign material was observed attached to the electrodes.The device was then introduced in an 8.5 fr carto vizigo sheath, a good known lab sample, and no resistance issues were observed.A fourier transform infrared spectroscopy (ftir) was requested for analysis of the foreign material and it revealed that it was composed of polytetrafluoroethylene (ptfe) which is the liner material of the internal walls of the sheath device.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The bent spline, foreign material and resistance issues reported by the customer were confirmed based on the damage observed.The potential cause of the spline bent, presence of foreign material, and squashed electrodes may be associated with the reported resistance issue.These conditions are consistent with potential interaction or mechanical stress that could occur when using an alternate sheath.The resistance issue could be related to device handling during the procedure, potentially influenced by sheath selection; as it was stated by the customer that an 8 f sheath was used during the procedure and the instructions for use contain (ifu) the following recommendations: the carto¿ octaray¿ mapping catheter with trueref¿ technology is designed for deployment in a heart chamber through an 8.5 f guiding sheath.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24607850
Report Number2029046-2026-00861
Device Sequence Number21242688
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31774224L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/18/2026
04/17/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/19/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown